Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 2, 1998, 3:19 PM CDT for Cass County, Morris County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 1998, 3:19 PM CDT (20:19 UTC)
- Expired
- Oct 2, 1998, 4:10 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Cass County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 2:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 022019 RRA TORSHV TXC067-343-022105- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 319 PM CDT FRI OCT 2 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CASS COUNTY IN NORTHEASTERN TEXAS NORTHERN MORRIS COUNTY IN NORTHEASTERN TEXAS * UNTIL 410 PM CDT * AT 315 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 2 MILES WEST OF NAPLES. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING EAST NORTHEAST AT 35 MPH. THE THUNDERSTORM CONTAINING THE TORNADO WILL MOVE INTO THE NORTHERN SECTIONS OF CASS COUNTY. * THE TORNADO IS EXPECTED TO BE NEAR... NAPLES AROUND 320 PM BRYANS MILL AROUND 340 PM IF YOU ARE CAUGHT OUTSIDE...GO TO A NEARBY STURDY BUILDING. AS A LAST RESORT...TAKE COVER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. 1/6
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 2, 3:15 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 2, 3:15 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT FRI OCT 2 1998 COMPLEX OF VERY STRONG TSTMS HAVE DEVELOPED AND ACCELERATED ACROSS NE TX. BOW ECHOES AND ROTATION SIGNATURES INDICATE LOCALIZED HELICITY LIKELY INCREASED FROM MORNING CONDITIONS AS A COUPLET OF SHORT WAVES MOVED EAST WITH SOUTHERN WAVE MERGING WITH NORTHERN ONE. IN ADDITION... DRYLINE DEVELPMENT MAY PROVIDE A SECOND ROUND LATER TONIGHT AS FORECAST INSTABILITIES ON BOTH ETA/NGM SEEM IN INCREASE...WHICH WOULD SUPPORT THIS SCENARIO. MODELS ALSO AGREE ON MOISTURE MOVING TO THE EAST ON SATURDAY AND FWC POPS REFLECT THIS. NO GRIDDED AVN DATA AVAILABLE... HOWEVER...FAN POPS TOO HIGH THRU PERIOD WITH LIMITED MOISTURE. MARGINAL MOISTURE AMOUNTS MAY STILL PRODUCE WIDELY SCATTERED VERY STRONG CONVECTION IN HIGHLY UNSTABLE AIR ON SATURDAY. SUNDAY COULD ALSO BE INTERESTING FOR EASTERN SECTIONS IF GULF MOISTURE IN SOUTHERLY FLOW BECOMES REESTABLISHED UNDERNEATH INTRUSION OF COLD AIR ALOFT ALONG MS RIVER VALLEY. SHV 71/89/70/89 6223 MLU 72/88/69/90 4323 07
In the hours before
Special weather statement, Oct 2, 10:00 AM CDT, 5 hours 19 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT FRI OCT 2 1998 MOIST AND UNSTABLE AIR ACROSS MAINLY NORTHEAST TEXAS WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE LATE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA...AND POSSIBLY SPREAD INTO WESTERN LOUISIANA AND SOUTHWEST ARKANSAS. A FEW STORMS MAY BECOME SEVERE WITH BRIEF DAMAGING WIND GUSTS. DUE TO ISOLATED NATURE OF ANY SEVERE WEATHER...ACTIVATION OF SPOTTER GROUPS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. VII
Special weather statement, Oct 2, 10:00 AM CDT, 5 hours 19 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT FRI OCT 2 1998 MOIST AND UNSTABLE AIR ACROSS MAINLY NORTHEAST TEXAS WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE LATE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA...AND POSSIBLY SPREAD INTO WESTERN LOUISIANA AND SOUTHWEST ARKANSAS. A FEW STORMS MAY BECOME SEVERE WITH BRIEF DAMAGING WIND GUSTS. DUE TO ISOLATED NATURE OF ANY SEVERE WEATHER...ACTIVATION OF SPOTTER GROUPS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:52 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 58 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.